Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 21, NWS Wilmington, NC

August 2, 2025New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Aug 2, 2025, 1:42 AM EDT for New Hanover County, Pender County, North Carolina. It took effect at Aug 2, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2025, 1:42 AM EDT (05:42 UTC)
In effect from
Aug 2, 2025, 6:00 AM EDT
Expired
Aug 2, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 5.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WHUS42 KILM 020542
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
142 AM EDT Sat Aug 2 2025

NCZ106-108-030000-
/O.NEW.KILM.BH.S.0021.250802T1000Z-250803T0000Z/
Coastal Pender-Coastal New Hanover-
142 AM EDT Sat Aug 2 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Strong north to south longshore current.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 6 AM EDT this morning through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

9
1 follow-up statement
615 
WHUS42 KILM 022352
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
752 PM EDT Sat Aug 2 2025

NCZ106-108-031100-
/O.EXP.KILM.BH.S.0021.000000T0000Z-250803T0000Z/
/O.NEW.KILM.BH.S.0022.250803T1000Z-250804T0000Z/
Coastal Pender-Coastal New Hanover-
752 PM EDT Sat Aug 2 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 6 AM EDT Sunday through Sunday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ056-031100-
/O.NEW.KILM.BH.S.0022.250803T1000Z-250804T0000Z/
Coastal Georgetown-
752 PM EDT Sat Aug 2 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT...Strong north to south longshore current.

* WHERE...Coastal Georgetown County.

* WHEN...From 6 AM EDT Sunday through Sunday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 2, 1:30 AM EDT, 12 minutes earlier.

Area forecast discussion, Aug 2, 1:30 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
130 AM EDT Sat Aug 2 2025

.SYNOPSIS...
Noticeably cooler and drier weather will cover the Carolinas
this weekend behind a cold front, but the risk for scattered
showers will continue. Warmer and more humid weather will
gradually develop next week with scattered showers and
thunderstorms possible most days.

&&

.NEAR TERM /THROUGH TONIGHT/...
The long advertised cold front is making steady progress south
on the strength of widespread showers and thunderstorms. This
activity is pushing to the south and east. Mostly cloudy skies
are expected today with cooler temperatures via the actual air
mass and clouds with highs in the lower 80s. Some clearing may
occur by early Sunday but the process will be slow. Lows will
mainly be in the upper 60s. Finally regarding pops good NVA is
noted in the wake of the convection today but still may get
showers and a bit of thunder later in the day...especially
points to the south.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The cold front should stall somewhere near Jacksonville, FL on
Sunday with cooler and somewhat drier northeast winds flowing across
the Carolinas. Surface low pressure a couple hundred miles east of
Cape Fear should move slowly northeastward with little direct impact
on our weather other than some coastal enhancement to wind speeds.

The cool airmass will extend vertically to around 9000 feet
according to GFS forecast soundings. Surface instability should
decay away to zero for all but the South Carolina coast on Sunday,
however small elevated instability may continue even inland. An
upper level impulse moving across the area during the day may be
able to utilize this elevated instability to produce some showers,
especially near the SC coast. The trend has been for less coverage
of rain on Sunday, so it's likely the fairly high PoPs advertised in
the current forecast will drop in later updates as 00z Saturday
models are incorporated into the NBM.

The same overall pattern will continue on Monday: the front will
remain stalled to the south and southwesterly mid and upper level
flow will bring in Gulf moisture and weak upper impulses aloft.
Surface parcels may remain too cool and dry, but small elevated
instability could again fuel scattered showers across the area.

High temperatures should reach the low-mid 80s Sunday and the mid
80s on Monday. Nighttime lows should reach the upper 60s inland with
lower 70s at the coast

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Two big 500 mb ridges will exist next week: one between the
Southeast coast and Bermuda with a second across the southwestern
US. Between these two features an upper trough along the
Mississippi Valley should weaken to just a shear axis which will
drift eastward to near the southern Appalachians by Friday.

The old stalled surface front should become weaker with time as
synoptic winds become generally E to NE on both sides of the
boundary. Our airmass should moisten back up with surface dewpoints
in the 70s and precipitable water values rebounding toward 2.0
inches. Even without clear triggers it's an airmass that should
yield diurnal showers and thunderstorms each day with no convective
capping expected. The Atlantic upper ridge is expected to get closer
to the Southeast coast by Friday which could begin to impede airmass
convection then.

Highs in the upper 80s each day could approach 90 inland by Friday.
Overnight lows should generally remain in the 70s.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Somewhat challenging conditions for the aviation community the
next 24 hours or so. Current variable conditions will soon
deteriorate to MVFR to IFR ceilings as a cold front pushes
across to the south. Overall convection will be more scattered
in nature especially compared to recent hours. There could be
some late day shower development southern areas but lower
ceilings may persist well into the afternoon and present more of
a challenge.

&&

.MARINE...
Through Tonight...Winds are still somewhat distorted this
morning due to convection pushing across the waters. Soon enough
however a synoptic northeast flow will develop and increase
throughout the period to an eventual 20-25 knots...on the lower
end of this range. Significant seas will increase from 2-4 to
3-5 feet. Not expecting a small craft advisory but conditions
will be close.

Sunday through Wednesday Night...The cold front will stall in the
Jacksonville, FL vicinity for the first half of the upcoming week.
Low pressure along the front will be located a few hundred miles
east of Cape Fear on Sunday morning and should slowly move
northeastward and away from the Carolinas through Wednesday. A belt
of stronger northeasterly winds west of the low will continue along
the coast Sunday into Sunday night, potentially reaching 25 knots at
times. It's possible a Small Craft Advisory will be needed for these
winds. Periods of showers and perhaps a thunderstorm will
continue across the coastal waters, especially south of Cape
Fear.

The front should decay Tuesday into Wednesday as the low moves
farther offshore and temperature contrasts weaken off the Southeast
coast. Friday's 18z GFS showed a second low developing over the Gulf
Stream off the South Carolina coast along a remnant of the front
Monday night into Tuesday, but this idea is not supported by
Friday's 12z Canadian or ECMWF runs. The most likely solution is by
Tuesday and Wednesday northeast to east winds around 10 knots will
develop along with seas falling to 2-4 feet, remaining largest
near and east of Cape Fear.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...TRA
NEAR TERM...SHK
SHORT TERM...TRA
LONG TERM...TRA
AVIATION...SHK
MARINE...TRA/SHK
Hazardous weather outlook, Aug 1, 2:32 PM EDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
232 PM EDT Fri Aug 1 2025

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
021845-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
232 PM EDT Fri Aug 1 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Thunderstorms may be strong to severe this afternoon and evening.
The main threat will be damaging wind. Localized flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-021845-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
232 PM EDT Fri Aug 1 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Small Craft Advisory possible Saturday night through Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IGB

In the hours before

Local storm report, Aug 1, 7:49 PM EDT, 5 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
749 PM EDT Fri Aug 01 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Gst     Myrtle Beach            33.67N  78.92W
08/01/2025  M58 mph          Horry              SC   AWOS

&&

Event Number ILM2500441

RAN
Special weather statement, Aug 1, 8:00 PM EDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Wilmington NC
800 PM EDT Fri Aug 1 2025

NCZ087-SCZ017-023-024-020045-
Robeson NC-Marlboro SC-Dillon SC-Darlington SC-
800 PM EDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROBESON...CENTRAL
DILLON...NORTHEASTERN DARLINGTON AND MARLBORO COUNTIES THROUGH 845 PM
EDT...

At 800 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Laurinburg, moving south at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bennettsville, Dillon, Maxton, Mccoll, Rowland, Clio, Hamer, Raemon,
Brownsville, South Of The Border, Bingham, Purvis, Dunbar, Little
Rock, Minturn, Mont Clare, Gibson, Blenheim, Tatum, and Mcleod
Medical Center.

This includes the following highways...
 Interstate 95 in South Carolina between mile markers 184 and 198.
 Interstate 95 in North Carolina between mile markers 1 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3437 7913 3435 7983 3470 7975 3481 7972
      3481 7968 3463 7946 3476 7934 3482 7936
TIME...MOT...LOC 0000Z 345DEG 22KT 3480 7958

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:07 PM EDTSpecial Marine WarningILM53 min
Aug 1, 9:01 PM EDTSpecial Marine WarningILM59 min
Aug 2, 2:01 PM EDTSmall Craft AdvisoryILM23 hr
Aug 2, 7:52 PM EDTBeach Hazards StatementILMNew Hanover, Pender24 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.